Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 366, NWS Tulsa, OK

September 22, 2023Creek County, Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 22, 2023, 3:40 AM CDT for Creek County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2023, 3:40 AM CDT (08:40 UTC)
Expired
Sep 22, 2023, 4:13 AM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2023-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2023-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2042 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

257 
WUUS54 KTSA 220840
SVRTSA
OKC037-107-111-220930-
/O.NEW.KTSA.SV.W.0366.230922T0840Z-230922T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
340 AM CDT Fri Sep 22 2023

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Creek County in northeastern Oklahoma...
  Central Okmulgee County in northeastern Oklahoma...
  Northeastern Okfuskee County in east central Oklahoma...

* Until 430 AM CDT.

* At 340 AM CDT, a severe thunderstorm was located 5 miles northeast
  of Castle, moving northeast at 30 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations in or near the path include...
  Okmulgee...                       Okemah...
  Okfuskee...                       Morris...
  Beggs...                          Castle...
  Preston...                        Okmulgee State Park...
  Bald Hill...                      Mason...

This includes Interstate 40 in Oklahoma between mile markers 216 and
219.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3587 9608 3568 9571 3566 9572 3540 9636
      3557 9645
TIME...MOT...LOC 0840Z 246DEG 28KT 3553 9632 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$
3 follow-up statements
030 
WWUS54 KTSA 220853
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
353 AM CDT Fri Sep 22 2023

OKC037-107-111-220930-
/O.CON.KTSA.SV.W.0366.000000T0000Z-230922T0930Z/
Creek OK-Okmulgee OK-Okfuskee OK-
353 AM CDT Fri Sep 22 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHEASTERN CREEK...CENTRAL OKMULGEE AND NORTHEASTERN OKFUSKEE
COUNTIES...

At 353 AM CDT, a severe thunderstorm was located 4 miles east of
Okfuskee, moving northeast at 35 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations in or near the path include...
Okmulgee...                       Okfuskee...
Morris...                         Beggs...
Preston...                        Okmulgee State Park...
Bald Hill...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3587 9608 3568 9571 3566 9572 3547 9618
      3567 9632
TIME...MOT...LOC 0853Z 245DEG 32KT 3559 9615 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$
319 
WWUS54 KTSA 220909
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
409 AM CDT Fri Sep 22 2023

OKC037-107-220919-
/O.CAN.KTSA.SV.W.0366.000000T0000Z-230922T0930Z/
Creek OK-Okfuskee OK-
409 AM CDT Fri Sep 22 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CREEK AND
NORTHEASTERN OKFUSKEE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3567 9616 3573 9581 3568 9571 3567 9571
      3566 9573 3551 9607 3553 9609 3555 9609
      3555 9610
TIME...MOT...LOC 0909Z 251DEG 30KT 3561 9596 

$$

OKC111-220930-
/O.CON.KTSA.SV.W.0366.000000T0000Z-230922T0930Z/
Okmulgee OK-
409 AM CDT Fri Sep 22 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR CENTRAL OKMULGEE COUNTY...

At 409 AM CDT, a severe thunderstorm was located over Okmulgee,
moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Okmulgee...                       Morris...
Okmulgee State Park...            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3567 9616 3573 9581 3568 9571 3567 9571
      3566 9573 3551 9607 3553 9609 3555 9609
      3555 9610
TIME...MOT...LOC 0909Z 251DEG 30KT 3561 9596 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
500 
WWUS54 KTSA 220913
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
413 AM CDT Fri Sep 22 2023

OKC111-220923-
/O.CAN.KTSA.SV.W.0366.000000T0000Z-230922T0930Z/
Okmulgee OK-
413 AM CDT Fri Sep 22 2023

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OKMULGEE COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, heavy rain is
still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.

LAT...LON 3567 9616 3573 9581 3568 9571 3567 9571
      3566 9573 3551 9607 3553 9609 3555 9609
      3555 9610
TIME...MOT...LOC 0910Z 246DEG 28KT 3562 9592 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:31 AM CDT, 9 minutes earlier.

Area forecast discussion, Sep 22, 3:31 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
331 AM CDT Fri Sep 22 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 331 AM CDT Fri Sep 22 2023

Elevated showers/thunderstorms have developed early this morning
across eastern Oklahoma in zone of stronger warm advection
/enhanced isentropic lift. A few of the stronger storms could
produce marginally severe hail across northeast Oklahoma given the
steeper mid level lapse rates/colder temperatures aloft. In addition,
a narrow band of locally heavier rainfall will be possible as
storms continue to develop/train over the same areas this morning
before activity slowly weakens this afternoon with decreasing
cloud cover. Otherwise, gusty south winds expected this afternoon
across portions of northeast Oklahoma, mainly north of I-44.

&&

.LONG TERM...
(Tonight through Thursday)

Issued at 331 AM CDT Fri Sep 22 2023

A few isolated thunderstorms will be possible across northwest
Arkansas late tonight into Saturday morning, however main concern
will be the severe weather potential late Saturday afternoon/evening.
Low level moisture will continue to surge north during the day
and with strong surface heating, MLCAPES are expected to climb
into the 2000-2500 J/kg by mid to late afternoon. As compact upper
low moves out of the Rockies into the northern plains, a strong
mid/upper level speed max will shift east into the central plains
with cold front moving into northeast Oklahoma by late afternoon/early
evening.

Strong to severe thunderstorms will likely develop along the cold
front across northeast Oklahoma with convection sweeping into southeast
Oklahoma/northwest Arkansas overnight. All modes of severe weather
will be possible initially with any discrete storms that develop
across northeast Oklahoma late Saturday afternoon/evening, including
at least a limited tornado threat. Heavy rainfall will also be likely
with a localized flooding threat, especially in areas that have
already seen higher rainfall totals over the past couple of days.

Thunderstorm chances will continue on Sunday as frontal boundary pushes
into southeast Oklahoma/west-central Arkansas. A few of these storms
could also be severe with a continued heavy rainfall threat as low
level moisture pools ahead of front.

A generally dry forecast is expected into the early to middle part
of next week with temperatures near normal. A slow warming trend
is forecast by Friday as upper ridge builds back over the southern
Plains with blocking pattern developing over the CONUS into next
weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1219 AM CDT Fri Sep 22 2023

Relative lull in convection expected over the first few hours of
the forecast before an uptick in thunderstorm coverage anticipated
over eastern OK after 09z. Some potential for reduced vis at KFYV
the next few hours as well. An overall trend of storms building
to the east is expected during the morning before weakening in
the afternoon. Confidence is less in impacts at the western AR
sites at this time. Outside of any direct storm impacts, which
will likely cause at least brief MVFR conditions, VFR conditions
will prevail through the period, with sfc wind gusts around 20
knots across eastern OK this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  87  69  83 /  10  40  80  40
FSM   69  90  70  84 /  20  30  90  70
MLC   70  90  70  87 /  10  40  80  60
BVO   66  87  65  83 /  10  40  80  30
FYV   65  86  65  80 /  20  30  90  70
BYV   65  84  64  76 /  20  30  90  70
MKO   67  87  67  81 /  10  40  90  50
MIO   67  86  65  81 /  20  40  90  40
F10   67  88  67  83 /  10  40  80  50
HHW   69  92  70  88 /  10  30  60  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
LONG TERM....12
AVIATION...14
Hazardous weather outlook, Sep 21, 5:20 PM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
520 PM CDT Thu Sep 21 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
520 PM CDT Thu Sep 21 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly southeast OK.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Areawide, but especially southeast OK.
	ONSET...Ongoing.

DISCUSSION...
Scattered storms are beginning to move into southeast OK at this
hour, a few of which have been marginally severe for hail and wind
and capable of heavy rainfall. These storms are expected to
continue to move east or northeast the next few hours, continuing
a low end severe and heavy rain threat. Overnight, additional
storms may develop, initially impacting northeast OK. Then, these
storms will move southeast through the rest of the area. The main
threats will be strong gusty winds and heavy rain. Some localized
flooding may occur with any persistent storm activity over any
one area.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY...Severe Thunderstorm and Heavy Rain Potential.
SUNDAY...Thunderstorm and Heavy Rain Potential.
MONDAY through WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorms are likely to be ongoing Friday morning and
may persist into the afternoon hours before gradually diminishing.
A risk of locally heavy rainfall will continue until storms
dissipate. The next chance for numerous thunderstorms will
be from late Saturday afternoon through Sunday morning. These
storms will also pose a risk of severe weather and heavy rainfall.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Sep 21, 10:00 PM CDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1000 PM CDT Thu Sep 21 2023

ARZ001-002-220330-
Carroll AR-Benton AR-
1000 PM CDT Thu Sep 21 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES THROUGH 1030 PM CDT...

At 1000 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
northeast of Rogers, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Rogers...                         Bentonville...
Eureka Springs...                 Pea Ridge...
Garfield...                       Gateway...
Avoca...                          Hill Top...
Beaver Lake...                    Walnut Hill...
Monte Ne...                       Larue...
Busch...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3631 9379 3631 9387 3629 9387 3625 9410
      3641 9418 3650 9399 3650 9380 3632 9371
TIME...MOT...LOC 0300Z 248DEG 17KT 3636 9405

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 21, 10:27 PM CDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1027 PM CDT Thu Sep 21 2023

ARZ010-011-220400-
Madison AR-Washington AR-
1027 PM CDT Thu Sep 21 2023

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MADISON AND EAST CENTRAL
WASHINGTON COUNTIES THROUGH 1100 PM CDT...

At 1026 PM CDT, Doppler radar indicated a strong thunderstorm near
Wesley, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Huntsville...                     Hindsville...
Withrow Springs State Park...     Wesley...
Aurora...                         Forum...
Japton...                         Goshen...
Georgetown...                     Alabam...
Tuttle...                         Mayfield...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3594 9393 3611 9401 3626 9366 3601 9354
TIME...MOT...LOC 0326Z 249DEG 18KT 3605 9389

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 22, 3:14 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
314 AM CDT Fri Sep 22 2023

OKZ064>066-220845-
Okmulgee OK-Okfuskee OK-Creek OK-
314 AM CDT Fri Sep 22 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CREEK...
NORTHWESTERN OKMULGEE AND NORTH CENTRAL OKFUSKEE COUNTIES THROUGH 345
AM CDT...

At 313 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
east of Welty, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Okfuskee...                       Beggs...
Slick...                          Welty...
Okmulgee State Park...            Mason...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3552 9636 3568 9645 3585 9613 3560 9599
TIME...MOT...LOC 0813Z 245DEG 16KT 3564 9633

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 22, 3:31 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
331 AM CDT Fri Sep 22 2023

OKZ064>066-220900-
Okmulgee OK-Okfuskee OK-Creek OK-
331 AM CDT Fri Sep 22 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CREEK...
SOUTHWESTERN OKMULGEE AND NORTHERN OKFUSKEE COUNTIES THROUGH 400 AM
CDT...

At 331 AM CDT, Doppler radar indicated a strong thunderstorm near
Castle, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Okemah...                         Okfuskee...
Boley...                          Castle...
Mason...

This includes Interstate 40 in Oklahoma between mile markers 215 and
223.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3572 9618 3547 9602 3539 9643 3541 9644
      3546 9644 3546 9648 3555 9653
TIME...MOT...LOC 0831Z 244DEG 28KT 3551 9640

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 3:14 AM CDTSpecial Weather StatementTSAOkmulgee31 min
Sep 22, 3:31 AM CDTSpecial Weather StatementTSAOkfuskee29 min
Sep 22, 3:47 AM CDTSpecial Weather StatementTSATulsa28 min
Sep 22, 3:49 AM CDTSpecial Weather StatementTSATulsa26 min
Sep 22, 3:51 AM CDTSpecial Weather StatementTSAOkfuskee24 min
Sep 22, 4:14 AM CDTSpecial Weather StatementTSATulsa46 min
Sep 22, 4:16 AM CDTSpecial Weather StatementTSACreek44 min
Sep 22, 4:42 AM CDTSpecial Weather StatementTSAPawnee33 min
Sep 22, 5:03 AM CDTSpecial Weather StatementTSACreek27 min
Sep 22, 5:16 AM CDTSpecial Weather StatementTSAOsage44 min
Sep 22, 5:54 AM CDTSpecial Weather StatementTSALatimer36 min
Sep 22, 6:18 AM CDTSevere Thunderstorm WarningTSALatimer29 min
Sep 22, 6:43 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha3 hr
Sep 22, 7:35 AM CDTSpecial Weather StatementTSAPushmataha40 min
Sep 22, 7:57 AM CDTSpecial Weather StatementTSAPushmataha33 min
Sep 22, 8:33 AM CDTSpecial Weather StatementTSAChoctaw27 min
Sep 22, 8:54 AM CDTAreal Flood AdvisoryTSAChoctaw, Pushmataha3 hr
Sep 22, 11:11 AM CDTSpecial Weather StatementTSACraig34 min
Sep 22, 11:37 AM CDTSpecial Weather StatementTSACraig, Ottawa38 min
Sep 22, 12:09 PM CDTSpecial Weather StatementTSADelaware36 min
Sep 22, 1:21 PM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha5 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.